# SDR 96ZZZX3089

- Difficulty date: May 28, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N610Z
- Make and model: Cessna 310R
- Aircraft serial: 310R0071
- System (JASC): 2434 · DC Generator-Alternator
- Part: Bearing
- Part number: 902014
- Condition: Failed
- Location: Rt Eng Alt
- Component: Prestolite, ALT9422
- Stage of operation: CL
- Nature of condition: B, O, H
- Precautionary procedure: A

## Discrepancy

CATASTROPHIC BEARING FAILURE OF ALTERNATOR ON RIGHT ENGINE AFTER TAKEOFF.  PILOT RETURNED TO AIRPORT WITHOUT COMMUNICATION RADIOS.  ONLY ADF AND GPS WAS STILL WORKING.  PILOT REPORTED SEEING SPARKS FROM THE ALTERNATOR AND INTERIOR LIGHT FLICKERED.  RADIOS WENT OUT AND RETURNED TO AIRPORT WITH NO PROBLEM LANDING.  SUBMITTER STATED THIS IS THE SECOND LIKE INCIDENT REPORTED ON ALT 9422 ALTERNATORS.
